Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 25, 2012, 5:33 PM CST for 8 parishes in Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2012, 5:33 PM CST (23:33 UTC)
- Expired
- Jan 25, 2012, 6:30 PM CST
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Allen Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 24 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 25, 2:08 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS54 KLCH 252333
SVRLCH
LAC001-003-019-023-039-053-097-113-260030-
/O.NEW.KLCH.SV.W.0010.120125T2333Z-120126T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 PM CST WED JAN 25 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...VILLE PLATTE...MAMOU...BASILE...
WESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES EUNICE...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...MERMENTAU...IOTA...CROWLEY...
SOUTHEASTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...OBERLIN...KINDER...
SOUTHEASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...LAKE CHARLES REGIONAL AIRPORT...LAKE CHARLES...
IOWA...HAYES...
EASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...LACASSINE NATIONAL WILDLIFE REFUGE...KLONDIKE...
GRAND LAKE...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...WELSH...LAKE ARTHUR...JENNINGS...FENTON...ELTON...
WESTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES GUEYDAN...
* UNTIL 630 PM CST
* AT 532 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH...FROM 7 MILES WEST OF MAMOU TO 28 MILES SOUTH
OF LACASSINE NATIONAL WILDLIFE REFUGE...MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WELSH AND BASILE BY 545 PM CST...
REDDELL...DURALDE...LACASSINE NATIONAL WILDLIFE REFUGE AND HAYES BY
550 PM CST...
MAMOU BY 555 PM CST...
THORNWELL BY 610 PM CST...
VILLE PLATTE AND JENNINGS BY 615 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2966 9287 2977 9319 2976 9332 2985 9333
2985 9326 2991 9325 2996 9328 3003 9328
3004 9332 2997 9333 2997 9334 3007 9334
3075 9261 3074 9196 3022 9233 2957 9251
TIME...MOT...LOC 2332Z 292DEG 15KT 3062 9252 3007 9299
2960 9309
$$
K. KUYPER1 follow-up statement
262
WWUS54 KLCH 260016
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
616 PM CST WED JAN 25 2012
LAC019-260026-
/O.CAN.KLCH.SV.W.0010.000000T0000Z-120126T0030Z/
CALCASIEU LA-
616 PM CST WED JAN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALCASIEU PARISH
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 2963 9275 2972 9302 2994 9292 3008 9294
3009 9289 3013 9291 3015 9289 3016 9297
3035 9303 3075 9261 3074 9209 3022 9240
2958 9257
TIME...MOT...LOC 0016Z 292DEG 15KT 3038 9275 3019 9267
2996 9264 2990 9261 2966 9279
$$
LAC001-003-023-039-053-097-113-260030-
/O.CON.KLCH.SV.W.0010.000000T0000Z-120126T0030Z/
ST. LANDRY LA-EVANGELINE LA-ALLEN LA-ACADIA LA-JEFFERSON DAVIS LA-
VERMILION LA-CAMERON LA-
616 PM CST WED JAN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR EASTERN CAMERON...WESTERN VERMILION...JEFFERSON DAVIS...WESTERN
ACADIA...SOUTHEASTERN ALLEN...SOUTHERN EVANGELINE AND WEST CENTRAL
ST. LANDRY PARISHES...
AT 614 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PINE ISLAND TO JENNINGS TO KLONDIKE TO 7 MILES WEST OF
FLORENCE LANDING TO 25 MILES SOUTHWEST OF FLORENCE LANDING..MOVING
EAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HATHAWAY BY 625 PM CST...
MERMENTAU...FLORENCE LANDING...EVANGELINE AND GUEYDAN BY 630 PM
CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 2963 9275 2972 9302 2994 9292 3008 9294
3009 9289 3013 9291 3015 9289 3016 9297
3035 9303 3075 9261 3074 9209 3022 9240
2958 9257
TIME...MOT...LOC 0016Z 292DEG 15KT 3038 9275 3019 9267
2996 9264 2990 9261 2966 9279
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 3:53 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 25, 3:53 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 PM CST WED JAN 25 2012
...STRONG TO SEVERE STORMS AND HEAVY RAINFALL THIS EVENING...
.DISCUSSION...
PLENTY OF ACTIVE WEATHER CURRENTLY GOING ON...SO WILL BE BRIEF.
UPPER LEVEL LOW IS SLOWLY PROGRESSING EASTWARD ACROSS WEST CENTRAL
TEXAS. UPPER LEVEL DISTURBANCE HAS PUSHED OUT FROM THIS UPPER
LEVEL LOW...AND HAS HELPED MAINTAIN A LINEAR MCS THAT HAS REACHED
FROM ROUGHLY ALEXANDRIA TO SABINE PASS TO OUT IN THE COASTAL
WATERS SOUTH OF HIGH ISLAND. THE SPECIAL 18Z UPPER AIR SOUNDING
FROM KLCH SHOWED THAT EARLIER CAP HAS ERODED WITH QUITE AN
INCREASE IN MOISTURE AND INSTABILITY...ALONG WITH DECENT LOW LEVEL
SHEAR. MAIN IMPACTS WITH THE SQUALL LINE WILL BE VERY HEAVY
RAINFALL WITH RAINFALL RATES BETWEEN 1 AND 2 INCHES IN AN HOUR.
THEREFORE...URBAN TYPE FLOODING WILL BE POSSIBLE. STRONG DAMAGING
WIND GUSTS WITH ISOLATED ROTATING SEGMENTS WITHIN THE LINE THAT
COULD PRODUCE A TORNADO. INSTABILITY WILL DECREASE LATER THIS
EVENING ALONG WITH A REDUCTION IN GRADIENT THAT MAY HELP REDUCE
THE SEVERE THREAT BEFORE MIDNIGHT. HEAVY RAIN THREAT ALTHOUGH WILL
CONTINUE.
UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS THE FORECAST AREA ON
THURSDAY AND THURSDAY NIGHT...THAT WILL HELP PUSH A COLD FRONT
THROUGH LATE THURSDAY. CLOUDS ALONG WITH SCATTERED SHOWERS WILL BE
POSSIBLE BEFORE ENDING ON THURSDAY NIGHT.
FAIR WEATHER WILL PREVAIL ON FRIDAY THROUGH THE WEEKEND AS DRIER
AIR MOVES IN. A SECONDARY COLD FRONT WILL MOVE ACROSS ON SATURDAY.
HOWEVER...MOISTURE WILL BE SCARCE...SO FRONTAL PASSAGE WILL BE DRY.
RUA
&&
.MARINE...
A SQUALL LINE WILL MOVE ACROSS THE COASTAL WATERS THIS EVENING
PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL. AHEAD OF THE
LINE...SOUTHERLY BREEZES WILL BE RATHER STRONG AS PRESSURE
GRADIENT WILL REMAIN TIGHT. GRADIENT WILL RELAX BEHIND THE SQUALL
LINE AFTER MIDNIGHT.
WINDS WILL BECOME NORTHERLY LATE THURSDAY AS A COLD FRONT MOVES
ACROSS THE COASTAL WATERS.
A SECONDARY COLD FRONT WILL MOVE ACROSS ON SATURDAY WITH STRONG
NORTHERLY WINDS DEVELOPING FOR SATURDAY NIGHT INTO SUNDAY.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 57 65 48 64 44 / 90 30 20 10 10
KBPT 54 64 47 63 43 / 50 30 10 10 10
KAEX 58 65 46 63 40 / 90 40 20 10 10
KLFT 62 66 51 64 45 / 90 40 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...EAST CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
SMALL CRAFT EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, Jan 25, 4:09 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 PM CST WED JAN 25 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261500- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 409 PM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT A SQUALL LINE WILL CONTINUE TO MOVE ACROSS SOUTHERN AND CENTRAL LOUISIANA DURING THE EVENING HOURS. THE MAIN IMPACTS WILL BE: VERY HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR WILL CAUSE THE POSSIBILITY OF STREET FLOODING AND OTHER FLOODING OF LOW LYING POOR DRAINAGE AREAS. STRONG TO SEVERE STORMS WITH DAMAGING WIND GUSTS BETWEEN 40 AND 60 MPH...HAIL TO QUARTER SIZE...AND ISOLATED SHORT LIVED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE THROUGH ON THURSDAY WITH A CHANCE OF SHOWERS. A SECONDARY COLD FRONT WILL MOVE THROUGH ON SATURDAY. THEREFORE FAIR AND DRY WEATHER EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-261500- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 409 PM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT A SQUALL LINE WILL MOVE ACROSS THE COASTAL WATERS WITH STRONG GUSTY WINDS OVER 35 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING...AND VERY HEAVY RAINFALL THAT WILL REDUCE VISIBILITIES BELOW 1 NM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON SATURDAY WITH STRONG NORTHERLY WINDS DEVELOPING BEHIND IT. SMALL CRAFT ADVISORY OR SMALL CRAFT EXERCISE CAUTION WILL BE POSSIBLE BEHIND THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Local storm report, Jan 25, 2:51 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
251 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FUNNEL CLOUD FORT POLK 31.05N 93.21W
01/25/2012 VERNON LA PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD NEAR FT POLK.
0230 PM FUNNEL CLOUD FORT POLK 31.05N 93.21W
01/25/2012 VERNON LA OTHER FEDERAL
FORT POLK RADAR STATION REPORTS A FUNNEL CLOUD NEAR FORT
POLK
&&
DJONESLocal storm report, Jan 25, 3:21 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD VIDOR 30.13N 94.00W
01/25/2012 ORANGE TX BROADCAST MEDIA
KFDM REPORTS FLOODING ALONG MOST SIDE STREETS IN VIDOR
MAKING ROADS IMPASSABLE. LOCAL SCHOOL IN VIDOR REPORTS
2.6 INCHES OF RAINFALL IN THE LAST HOUR AND 3.6 SO FAR
TODAY.
&&
DJONESLocal storm report, Jan 25, 4:21 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FUNNEL CLOUD DEVILLE 31.35N 92.16W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
LAW ENFORCEMENT RELAYED A PUBLIC REPORT OF A FUNNEL CLOUD
NEAR DEVILLE MOVING EASTWARD.
&&
DJONESLocal storm report, Jan 25, 4:33 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
01/25/2012 JEFFERSON TX BROADCAST MEDIA
BEAUMONT ENTERPRISE REPORTS WATER ACCUMULATION ON EASTEX
FREEWAY AT E. LUCAS MAKING THE ROAD IMPASSABLE.
UNDERPASSES ARE ALSO BECOMING IMPASSABLE ALONG PARK
STREET AT VIRGINIA AS WELL AS MLK PKWY AT VIRGINIA,
LAVACA AND COLLEGE.
&&
DJONESLocal storm report, Jan 25, 4:34 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TORNADO FRED 30.58N 94.18W
01/25/2012 TYLER TX AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF A
TORNADO ON THE GROUND NEAR FRED.
1235 PM HAIL JASPER 30.92N 94.00W
01/25/2012 E1.00 INCH JASPER TX AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF
QUARTER SIZE HAIL NEAR JASPER.
0100 PM TORNADO KIRBYVILLE 30.66N 93.90W
01/25/2012 JASPER TX BROADCAST MEDIA
KBMT RELAYED A PUBLIC REPORT OF A TORNADO TOUCHDOWN NEAR
KIRBYVILLE. REPORTED DAMAGE INCLUDES A TRAILER AND
MULTIPLE MAILBOXES.
0102 PM TORNADO MAGNOLIA SPRINGS 30.74N 94.03W
01/25/2012 JASPER TX AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF A
TORNADO SPOTTED NEAR MAGNOLIA SPRINGS.
0230 PM FUNNEL CLOUD FORT POLK 31.05N 93.21W
01/25/2012 VERNON LA OTHER FEDERAL
FORT POLK RADAR STATION REPORTS A FUNNEL CLOUD NEAR FORT
POLK
0232 PM FUNNEL CLOUD FORT POLK 31.05N 93.21W
01/25/2012 VERNON LA PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD NEAR FT POLK.
0300 PM FLASH FLOOD VIDOR 30.13N 94.00W
01/25/2012 ORANGE TX BROADCAST MEDIA
KFDM REPORTS FLOODING ALONG MOST SIDE STREETS IN VIDOR
MAKING ROADS IMPASSABLE. LOCAL SCHOOL IN VIDOR REPORTS
2.6 INCHES OF RAINFALL IN THE LAST HOUR AND 3.6 SO FAR
TODAY.
0320 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
01/25/2012 JEFFERSON TX BROADCAST MEDIA
BEAUMONT ENTERPRISE REPORTS WATER ACCUMULATION ON EASTEX
FREEWAY AT E. LUCAS MAKING THE ROAD IMPASSABLE.
UNDERPASSES ARE ALSO BECOMING IMPASSABLE ALONG PARK
STREET AT VIRGINIA AS WELL AS MLK PKWY AT VIRGINIA,
LAVACA AND COLLEGE.
0415 PM FUNNEL CLOUD DEVILLE 31.35N 92.16W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
LAW ENFORCEMENT RELAYED A PUBLIC REPORT OF A FUNNEL CLOUD
NEAR DEVILLE MOVING EASTWARD.
&&
DJONESSpecial weather statement, Jan 25, 5:20 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 PM CST WED JAN 25 2012
LAZ028-029-260015-
RAPIDES LA-AVOYELLES LA-
520 PM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 615 PM CST...
AT 519 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LAKE OPHELIA NATIONAL
WILDLIFE REFUGE...MOVING NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BIG BEND BY 525 PM...
THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3136 9207 3133 9207 3135 9203 3132 9200
3129 9201 3123 9199 3125 9194 3128 9195
3130 9191 3123 9179 3121 9170 3119 9167
3114 9171 3106 9171 3103 9174 3106 9251
3141 9214
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:38 AM CST | Marine Dense Fog Advisory | LCH | 5 hr | |
| Jan 25, 2:44 AM CST | Dense Fog Advisory | LCH | Cameron, Saint Martin | 5 hr |
| Jan 25, 5:19 AM CST | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 13 hr |
| Jan 25, 1:29 PM CST | Tornado Warning | LCH | Beauregard, Vernon | 31 min |
| Jan 25, 1:51 PM CST | Special Weather Statement | LCH | Beauregard, Calcasieu | 54 min |
| Jan 25, 1:59 PM CST | Special Marine Warning | LCH | 61 min | |
| Jan 25, 2:01 PM CST | Tornado Warning | LCH | Beauregard, Vernon | 29 min |
| Jan 25, 2:28 PM CST | Tornado Warning | LCH | Rapides, Vernon | 32 min |
| Jan 25, 2:36 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron | 54 min |
| Jan 25, 2:56 PM CST | Tornado Warning | LCH | Rapides | 34 min |
| Jan 25, 3:06 PM CST | Special Marine Warning | LCH | 54 min | |
| Jan 25, 3:24 PM CST | Tornado Warning | LCH | Rapides | 36 min |
| Jan 25, 3:30 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Evangeline, Jefferson Davis and 2 more | 60 min |
| Jan 25, 3:55 PM CST | Tornado Warning | LCH | Avoyelles, Rapides | 35 min |
| Jan 25, 4:02 PM CST | Special Marine Warning | LCH | 58 min | |
| Jan 25, 4:36 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 7 more | 54 min |
| Jan 25, 4:38 PM CST | Areal Flood Advisory | LCH | Calcasieu | 112 min |
| Jan 25, 4:41 PM CST | Tornado Warning | LCH | Avoyelles | 34 min |
| Jan 25, 5:00 PM CST | Special Marine Warning | LCH | 60 min | |
| Jan 25, 5:20 PM CST | Special Weather Statement | LCH | Avoyelles | 55 min |
| Jan 25, 5:57 PM CST | Tornado Warning | LCH | Cameron | 12 min |
| Jan 25, 5:58 PM CST | Special Marine Warning | LCH | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.